Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 273, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 30, 2011, 2:54 PM CDT for Bienville Parish, Claiborne Parish, Louisiana. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2011, 2:54 PM CDT (19:54 UTC)
- Expired
- Jun 30, 2011, 3:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Claiborne Parish, LA
The radar
The Shreveport radar (KSHV), 77 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:00 PM CDT | HAIL 0.75 | 1 Ne Arcadia, LA | JUST NORTH OF I-20 ON HWY 151. |
| Jun 30, 3:20 PM CDT | TSTM WND DMG | Taylor, LA | TREES DOWN IN TAYLOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1415 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
155
WUUS54 KSHV 301954
SVRSHV
LAC013-027-302045-
/O.NEW.KSHV.SV.W.0273.110630T1954Z-110630T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 PM CDT THU JUN 30 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BIENVILLE PARISH IN NORTHWEST LOUISIANA...
SOUTH CENTRAL CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 345 PM CDT
* AT 253 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ARCADIA...OR 15 MILES WEST
OF GRAMBLING...AND MOVING WEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GIBSLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3241 9288 3239 9313 3261 9318 3267 9318
3266 9288
TIME...MOT...LOC 1953Z 085DEG 12KT 3256 9299
$$
151 follow-up statement
919
WWUS54 KSHV 302030
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT THU JUN 30 2011
LAC027-302039-
/O.CAN.KSHV.SV.W.0273.000000T0000Z-110630T2045Z/
CLAIBORNE LA-
330 PM CDT THU JUN 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR CLAIBORNE PARISH IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS EXITED SOUTHERN CLAIBORNE PARISH.
LAT...LON 3239 9313 3256 9317 3258 9317 3258 9304
3240 9303
TIME...MOT...LOC 2029Z 069DEG 13KT 3251 9314
$$
LAC013-302045-
/O.CON.KSHV.SV.W.0273.000000T0000Z-110630T2045Z/
BIENVILLE LA-
330 PM CDT THU JUN 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR BIENVILLE PARISH...
AT 330 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ADA...OR 12 MILES SOUTHEAST OF MINDEN...MOVING WEST SOUTHWEST AT
15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAILES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3239 9313 3256 9317 3258 9317 3258 9304
3240 9303
TIME...MOT...LOC 2029Z 069DEG 13KT 3251 9314
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:36 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 30, 10:36 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1036 AM CDT THU JUN 30 2011 .DISCUSSION... TEMPERATURES CURRENTLY RUNNING ABOUT THE SAME AS WEDNESDAY...EXCEPT SOMEWHAT HIGHER IN THE NORTHERN MOST AREAS. THINK 99 TO AROUND 102 SHOULD HOLD FOR HIGHS. DEWPOINTS RUNNING ABOUT THE SAME OR SLIGHTLY LOWER...SO HEAT INDICES SHOULD TOP OUT AROUND 105 OR JUST BELOW MOST LOCATIONS AGAIN BEFORE MIXING KICKS AROUND 3 PM. FORECAST ON TRACK...SO NO CHANGES AT THIS TIME. && .AVIATION... GENERALLY QUIET WEATHER IS EXPECTED THROUGH THE 18Z TAF CYCLE AS A STRONG UPPER LEVEL RIDGE REMAINS FIRMLY IN PLACE ACROSS THE SRN PLAINS. VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE PERIOD WITH ONLY A FEW HIGH BASED CU DURING THE AFTERNOON HOURS. WIND SPEEDS SHOULD REMAIN BELOW 10 KTS AND MAY BE SOMEWHAT VARIABLE IN DIRECTION BEFORE GENERALLY BECOMING S-SE ACROSS THE AREA BY 31/18Z. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 101 76 100 75 99 / 10 10 10 10 10 MLU 99 73 100 72 100 / 10 10 10 10 10 DEQ 98 73 98 71 100 / 0 0 10 10 10 TXK 99 74 100 73 99 / 0 0 10 10 10 ELD 99 73 99 70 100 / 0 0 10 10 10 TYR 102 76 101 75 98 / 10 10 10 10 10 GGG 101 76 101 75 99 / 10 10 10 10 10 LFK 99 75 98 74 97 / 10 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, Jun 30, 11:57 AM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1157 AM CDT THU JUN 30 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1157 AM CDT THU JUN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 30, 2:33 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
233 PM CDT THU JUN 30 2011
OKZ077-302015-
MCCURTAIN-
233 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BEACHTON...PLUNKETVILLE...SMITHVILLE AND WATSON...
AT 233 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES WEST OF COVE...OR 24 MILES
SOUTHWEST OF MENA...MOVING SOUTH SOUTHEAST AT 5 MPH. THIS STORM WILL
REMAIN ALONG THE EASTERN SHORES OF BROKEN BOW LAKE.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
15Special weather statement, Jun 30, 2:42 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
242 PM CDT THU JUN 30 2011
LAZ003-004-302030-
CLAIBORNE-WEBSTER-
242 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CLAIBORNE AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
DIXIE INN...MINDEN AND SIBLEY...
AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF HOMER...JUST
NORTH OF HIGHWAY 79 NEAR THE WEBSTER...CLAIBORNE PARISH LINE...AND
MOVING SOUTHWEST AT 10 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED.
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:20 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Webster | 55 min |
| Jun 30, 4:40 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.